Connecticut, 2021Damaging Winds in Connecticut, April 21, 2021
April 21, 2021 · NWS BOX · 4 events in 1 county or zone
A cold front moving into southern New England produced a line of severe thunderstorms late in the afternoon, across portions of northern CT and western-central MA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving into southern New England produced a line of severe thunderstorms late in the afternoon, across portions of northern CT and western-central MA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 21, 11:55 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 21, 11:55 AM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1255 PM EDT Wed Apr 21 2021
.SYNOPSIS...
A strong cold front will bring a period of showers and scattered
thunderstorms this afternoon and early evening. Some storms will be
capable of producing locally damaging wind gusts. Windy and much
cooler weather follows behind the front late tonight into Thursday,
then a warming trend Friday and Saturday. A coastal storm will
likely bring rain and coastal wind Sunday followed by blustery and
drier conditions Monday. Mild and dry weather expected into midweek
as high pressure builds into the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1245 PM Update...
A Severe Thunderstorm Watch has been issued for our Western
zones, including Central/Western MA as well as Northern CT. A
line of fast-moving thunderstorms is expected to move through
our area from west to east between 2 and 7 PM. The main concern
is for damaging straight line winds. There is also a secondary
threat for a couple of brief spin-ups towards the CT River
valley.
PREVIOUS DISCUSSION...
720 AM update...
A few showers ahead of the front expected to move into portions
of interior SNE this morning, otherwise a mainly dry morning
with increasing south winds assocd with pre-frontal low level
jet. This will advect higher dewpoints northward into SNE and
combined with heating and fairly steep mid level lapse rates
will contribute to CAPES up to 500 J/kg. This is marginal
instability, but certainly enough given strong forcing along
the front and favorable deep layer shear to support a broken
line of stronger storms moving into western SNE after 18z. A
few severe storms are possible with damaging wind the primary
threat. But can't rule out a brief spin-up in western MA and CT
valley near the low track where low level helicity may be
enhanced. Soundings show favorable 0-3km CAPE and low LCLs which
are a concern but low level jet and best helicity may end up
ahead of the line of convection. We will closely monitor.
Highlights
* Slight risk for severe thunderstorms across western MA and much of
CT. Expecting a line of storms to move in from the west bringing a
risk of damaging wind gusts during the afternoon into the early
evening. Line anticipated to weaken as it traverses eastward.
Shortwave trough located over the central/eastern Great Lakes early
today. The trough will lift northeastward across the eastern Great
Lakes into northern New England by the evening. Southern New England
will remain within the warm sector for much of the day until a cold
front moves through. The surface low associated with the front will
lift from PA this morning northeastward through western MA/CT into
northern New England.
Main concern for southern New England today is the risk of strong to
severe thunderstorms. The risk is maximized across western MA/CT as
highlighted by the SPC Day 1 Slight risk, but still not completely
out of the question across areas further east. Expecting the
low/front to provide the lift necessary for thunderstorm initiation.
Ahead of the low will see southerly flow advect in upper 40 to low
50 degree dew points. Bulk shear values in the 0-6 km layer will be
on the order of 40-60+ kts ahead of and along the forcing.
Orientation of the shear to the forcing is mostly parallel, so
anticipating convective mode to be linear. Instability values are on
the order of a few hundred J/kg of MLCAPE with little MLCIN.
The limited instability should be compensated for by the strong
forcing for thunderstorm development today. Low level lapse
rates are on the order of 6-8 degrees Celsius per km with mid
level lapse rates falling in the 6-7.5 degree range.
Given this setup and forecast soundings am thinking the main risk
will be damaging wind gusts. Cannot completely rule out some hail,
but there just isn't a lot of CAPE within the hail growth zone.
Lastly, SPC indicates there is a low risk of a tornado, but am not
sold on this given the 0-1 km SRH generally remains out ahead of the
forcing and does not overlap. If the forcing and SRH can overlap a
bit then the risk is there especially with the low LCL heights and 0-
3 km CAPE over 100 J/kg in place across western MA and CT. CAMs show
a line developing near/just west of the Capital District in NY and
progressing eastward. Have kept the gusty wind mention in the
forecast to highlight this as there is a 40-50 kt 925 hPa southerly
jet moving across the area today. Have heavily leaned toward this
guidance in the forecast for PoPs, QPF, wind speeds and gusts today.
Does appear that based on the timing of the front moving in that the
instability will be waning, which should limit how far east the
severe risk extends and that the convective line weakens as it
progresses eastward.
Should see some fairly good boundary layer mixing out ahead of the
system moving in, which given the strong low level jet will bring
another day of gusty winds. Have gone with the 75th percentile of
guidance for high temperatures today given some uncertainty on how
quickly mid to high clouds move in. The result is highs in the 60s
for much of the region with some 70 degree readings in eastern MA.
Could see a few scattered showers this morning, but the highest risk
for any precipitation will be this afternoon into the evening.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Highlights
* Any lingering showers/storms come to an end as the cold front
exits this evening. Gusty WNW to NW winds expected in wake of
the front with much colder temperatures.
* Dry, but strong W to WNW winds across southern New England on
Thursday. Not out of the question a few spots may need a Wind
Advisory.
Expecting a closed off circulation to develop at 500 hPa as it
lifts into northern New England from the eastern Great
Lakes/Ontario/Quebec. This feature will lift northeastward
toward New Brunswick on Thursday, but southern New England will
remain under cyclonic flow. At the surface will remain pinched
between the exiting system and high pressure building over the
Southeastern US.
Tonight...
Cold front moves through and will bring an end to any
showers/storms during the evening. Still have leaned on the CAM
guidance as there if fairly good agreement. Expecting strong
cold air advection in wake of the front with 925 hPa air of -3
to -5 degree Celsius air moving in with winds of 30-40 kts. It
will not be too difficult to mix this down, so have gone with
the 95th percentile of guidance for wind gusts. Should see
speeds of 25-35 kts with the higher gusts after midnight. Much
colder with low temperatures bottoming out in the 20s across the
higher terrain the low to mid 30s elsewhere.
Thursday...
Strong W/WNW winds across southern New England. The pressure
gradient remains quite tight with the exiting system and high
pressure well to the southwest. Given the setup went with the
95th percentile of guidance as BUFKIT soundings show a well
mixed boundary layer. Gusts are in the 35-40 kt range for much
of southern New England, so anticipate a few spots will need a
Wind Advisory in future updates. Have held off for now as most
locations are borderline advisory criteria at this point in
time.
Given the strong mixing with WNW flow. Increased high
temperatures to the 75th percentile of guidance to account for
some downsloping. However, with the cold airmass in place most
locations will struggle to get into the mid 40s. Do have some
upper 40 degree readings across the CT River Valley and eastern
MA. On top of this have also lower dew points/RH values and this
may lead to fire weather concerns for portions of the CWA. See
the Fire Weather section below for more details on this.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights
* Gradual warming trend Friday into Saturday
* Rain likely Sunday along with gusty winds near the coast
* Blustery and mainly dry weather Monday
Thursday night into Saturday...
Blustery and cold conditions Thu night as strong pres gradient
remains in place. Lows mostly in the mid 30s but close to 30 over
higher terrain with wind chills dropping into the 20s.
Still blustery on Fri with deep and well mixed boundary layer up to
800 mb supporting 25-35 mph west wind gusts but with moderating
temps under abundant sunshine. Highs will recover well into the 50s
to near 60 in the coastal plain and interior valleys. Then further
moderation on Saturday with less wind as high pres builds to the
south. 925 mb temps around 10C will support highs well into the 60s
to near 70 degrees, but cooler along the south coast. Sunshine will
give way to increasing afternoon clouds on Sat ahead of next system.
Saturday night into Sunday night...
Good agreement among deterministic and ensemble guidance of a
coastal low impacting the region late Sat night into Sun evening. As
expected at this time range, there is spread in the guidance with
the low track but enough clustering near or south of SNE to suggest
a period of heavy rain is possible. Details on timing and location
of heaviest rain still have to be worked out. There is no
antecedent cold air ahead of this system or during the event so
ptype will be all rain. Gusty winds will also be a concern along the
coast as SE low level jet ahead of the storm lifts across the
region.
The risk for coastal flooding will depend on timing of the low level
jet and highest storm surge with respect to the high tide. The 2
tide cycles of note are the Sunday morning and Sunday evening high
tide. The Sun evening high tide is the higher of the 2 tide cycles.
Latest guidance suggests the surge and seas may not be built up
enough for much impact during the Sun morning high tide, while winds
may have shifted to NW before the Sun evening high tide. However,
timing of the wind and surge is uncertain at this time range and
will be important to the coastal flooding risk.
Monday and Tuesday...
Trend will be for improving conditions Mon with blustery NW winds.
However, there is uncertainty with how quickly the closed low exits
New Eng which will impact temps and shower threat for Mon. A slower
solution would keep threat of showers around on Mon, especially in
the east, along with cooler temps Mon and Tue. If closed low exits
further to the east, warmer temps to the west will spill into
interior SNE on Tue.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Today...High confidence in trends. Moderate in timing.
VFR to start with gusty southerly winds developing by mid
morning. Will gradually see MVFR and borderline IFR as showers
and thunderstorms move through generally in the afternoon to
early evening hours. As any storms move through could see
conditions fall locally to LIFR. Have only mentioned thunder in
the BAF/BDL TAF at this point in time as instability will be
waning and should see the line weaken as it progresses
eastward. As the cold front moves through will see winds shift
to the SW/W. Gusts on the order of 25-30 kts throughout the day.
Tonight...High confidence.
Any showers come to an end during the evening and should see any
lingering MVFR conditions improving to VFR. Winds shift to the
WNW/NW and will be strong at 10-15 kts. Gusts of 25-30 kts
during the evening increasing to 30-35 kts late.
Thursday...High confidence.
VFR with strong WNW/NW winds. Speeds of 15-25 kts and gusts of
30-40 kts. Could see some cloud bases of 4-6 kft during the
afternoon.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF. Moderate confidence on the
exact timing of thunderstorms moving through this afternoon and
how strong gusts will get as storms move through.
Outlook /Thursday Night through Sunday/...
Thursday Night: VFR. Strong winds with local gusts up to 40 kt.
Friday: VFR. Windy with gusts up to 35 kt.
Friday Night through Saturday: VFR. Breezy.
Saturday Night: Mainly VFR, with areas MVFR possible. Breezy.
Chance RA.
Sunday: Mainly MVFR, with areas IFR possible. Windy with local
gusts up to 30 kt. RA likely.
&&
.MARINE...
Have extended the Gale Warning into Thursday night as Gale Force
gusts persist.
Today...High confidence in much of the forecast, but uncertain
on the thunderstorm risk as the line should weaken as it moves
toward the waters.
Southerly winds increasing to 15-20 kts by this afternoon with
gusts of 20-30 kts. Not out of the question there are a few
thunderstorms late in the day as a cold front approaches.
Tonight...High confidence
Strong cold front crosses the waters during the evening. Expect
any showers/storms to end during the evening. Winds shifting to
the W/WNW once the front passes. W/WNW wind speeds increasing to
around 30 kts after midnight with gale force gusts of 35-40
kts. Seas increasing to 6-10 ft.
Thursday...High confidence
Strong westerly winds persist across the waters throughout the
day with speeds between 25-30 kts. Should see gale force gusts
around 40 kts. Seas between 6-10 ft.
Outlook /Thursday Night through Sunday/...
Thursday Night: Strong winds with gusts up to 40 kt. Rough seas
up to 11 ft.
Friday: Strong winds with gusts up to 35 kt. Areas of rough
seas.
Friday Night: Winds less than 25 kt. Local rough seas.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Chance of rain.
Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas. Rain likely.
&&
.FIRE WEATHER...
Strong W winds are anticipated on Thursday in wake of the system
exiting the region. The strong mixing will bring dry conditions
for much of the CWA with minimum relative humidities between
25-40 percent. Should see gusts around 40-45 mph at times this
in combination with the relative humidities may bring elevated
fire weather concerns. This will be impacted by the
precipitation that falls across southern New England today. Have
reached out to the fire weather partners to determine if there
will be need for an SPS. Right now based on the forecast am more
concerned across eastern portions of the CWA, but will need to
address this in later updates.
The pressure gradient remains tight with dry weather on Friday.
Minimum relative humidities range between 25-40 percent once
again with gusts around 30 mph at times. This will likely be
another day where there could be potential elevated fire weather
concerns. Stay tuned for later updates.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning from 4 AM Thursday to 2 AM EDT Friday for
ANZ231>235-237-250-251.
Gale Warning from 6 AM Thursday to 2 AM EDT Friday for ANZ230-
236.
Gale Warning from 2 AM Thursday to 2 AM EDT Friday for
ANZ254>256.
&&
SYNOPSIS...KJC/BL
NEAR TERM...KJC/BL/Chai
SHORT TERM...BL
LONG TERM...KJC
AVIATION...KJC/BL
MARINE...KJC/BL
FIRE WEATHER...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 21, 3:45 AM EST, 11 hours before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
445 AM EDT Wed Apr 21 2021
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220845-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
445 AM EDT Wed Apr 21 2021
This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, New Hampshire,
southern New Hampshire, and Rhode Island.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms are possible across much of interior
southern New England this afternoon into the evening. The risk for
severe weather is greatest across western Massachusetts and northern
Connecticut. Any storms may bring damaging wind gusts.
In wake of the cold front expect strong west to west-northwest winds
tonight and especially on Thursday. A Wind Advisory may be needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ254>256-220845-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
445 AM EDT Wed Apr 21 2021
...GALE WARNING IN EFFECT FROM 2 AM THURSDAY TO 2 AM EDT FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ231>235-237-250-251-220845-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
445 AM EDT Wed Apr 21 2021
...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230-236-220845-
Boston Harbor-Narragansett Bay-
445 AM EDT Wed Apr 21 2021
...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 2 AM EDT FRIDAY...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/nwsboston
You can follow us on Twitter at
@NWSBoston
In the hours before
Special weather statement, Apr 21, 1:15 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
215 PM EDT Wed Apr 21 2021
CTZ002>004-MAZ002>004-008>012-211945-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Western Hampshire MA-Southern Worcester MA-Western Hampden MA-
Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA-
Eastern Hampshire MA-
215 PM EDT Wed Apr 21 2021
...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE BETWEEN 3 AND 6 PM
IN NORTHERN CONNECTICUT AND WESTERN AND CENTRAL MASSACHUSETTS...
At 211 PM EDT, Doppler radar was tracking a line of thunderstorms
capable of producing damaging winds from the Hudson Valley in New
York into New Jersey, moving northeast at 35 mph.
This line of storms will cross northern Connecticut and western and
central Massachusetts between 3 and 6 pm, and may bring localized
wind damage.
Locations impacted include...
Worcester, Springfield, Hartford, Chicopee, Westfield, Holyoke,
Amherst, Vernon, Northampton and Agawam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northern Connecticut...and western and central Massachusetts.
LAT...LON 4228 7300 4238 7307 4239 7301 4263 7295
4267 7300 4270 7295 4273 7302 4266 7190
4225 7185 4179 7189 4165 7206 4171 7224
4159 7239 4165 7253 4156 7294 4180 7302
4181 7295 4197 7289 4197 7303 4210 7307
TIME...MOT...LOC 1811Z 265DEG 29KT 4241 7364 4070 7421
JWDSpecial weather statement, Apr 21, 2:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
325 PM EDT Wed Apr 21 2021
MAZ002-003-008-212015-
Western Franklin MA-Western Hampshire MA-Eastern Franklin MA-
325 PM EDT Wed Apr 21 2021
...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hawley, or 12 miles southeast of North Adams, moving northeast at 30
mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm. Some locations may see a small accumulation of hail.
Locations impacted include...
Bernardston, Buckland, Shelburne, Ashfield, Colrain, Charlemont,
Cummington, Leyden, Heath, Plainfield, Rowe and Hawley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4263 7295 4267 7296 4274 7289 4273 7251
4247 7293 4252 7297 4256 7298
TIME...MOT...LOC 1924Z 232DEG 25KT 4256 7293
JWDThunderstorm Wind, Hartford
- When
- April 21, 2:45 PM EST
- Where
- Hartford County, 1.66 mi E of North Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 41.904, -72.848
In Simsbury a tree was down on a house on The Butterchurn.
Thunderstorm Wind, Hartford
- When
- April 21, 2:50 PM EST
- Where
- Hartford County, 1.38 mi NE of Pegville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.986, -72.784
In Granby a tree was down on Notch Rd.
Thunderstorm Wind, Hartford
- When
- April 21, 3:03 PM EST
- Where
- Hartford County, 1.47 mi NNE of West Suffield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 42.000, -72.690
Three miles northwest of Suffield, power poles were snapped and 3 inch tree limbs were down.
Thunderstorm Wind, Hartford
- When
- April 21, 3:05 PM EST
- Where
- Hartford County, 0.58 mi SW of Whitacres
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $800
- Reported by
- Amateur Radio
- Coordinates
- 42.015, -72.559
In Enfield a tree was down on wires on George Washington Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Wisconsin, April 21, 20211 death · 38 injured · 1 event
- Dust Storm and Dense Fog in California, April 21 to 25, 20211 death · 1 injured · 3 events
- Wildfire in Idaho, April 21 to 25, 2021$200,000 · 1 event
- Tornado and Hail in New York, April 21, 2021$45,000 · EF1 · 8 events
- Hail and Damaging Winds in Massachusetts, April 21, 2021$96,000 · 63 kt wind · 12 events
- Damaging Winds in Maryland, April 21, 2021$92,000 · 78 kt wind · 3 events
- Damaging Wind in Indiana, April 21, 2021$50,000 · 60 kt wind · 1 event
- Frost and Freeze in Virginia, April 21 to 22, 202119 events
- Hail and Damaging Winds in New Jersey, April 21, 20211 in hail · 15 events
- Winter Weather in Vermont, April 21, 202113 events
- Frost and Freeze in Maryland, April 21 to 22, 202112 events
- Frost and Freeze in Missouri, April 21, 202111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949020, 949021, 949024, 949022.